Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 34, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 13, 2010, 7:59 PM EDT for Erie County, Pennsylvania. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2010, 7:59 PM EDT (23:59 UTC)
- Expired
- May 13, 2010, 9:00 PM EDT
- In force
- 61 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Erie County, PA
The radar
The Buffalo radar (KBUF), 138 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 12.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1434 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
813
WUUS51 KCLE 132359
SVRCLE
PAC049-140100-
/O.NEW.KCLE.SV.W.0034.100513T2359Z-100514T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
759 PM EDT THU MAY 13 2010
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ERIE COUNTY IN NORTHWEST PENNSYLVANIA
* UNTIL 900 PM EDT
* AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 15 MILES NORTHWEST OF ALBION...OR
11 MILES NORTHEAST OF ASHTABULA...AND WAS MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
GIRARD...
ERIE...
NORTH EAST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4200 7976 4200 7964 4199 7962 4189 7963
4188 8052 4199 8052 4210 8019 4217 8012
4217 8009 4215 8007 4216 8004 4220 7997
4223 7985 4227 7978 4227 7975
TIME...MOT...LOC 2358Z 257DEG 40KT 4199 8059
$$
LAPLANTE3 follow-up statements
585
WWUS51 KCLE 140015
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
815 PM EDT THU MAY 13 2010
PAC049-140100-
/O.CON.KCLE.SV.W.0034.000000T0000Z-100514T0100Z/
ERIE PA-
815 PM EDT THU MAY 13 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR ERIE COUNTY IN NORTHWEST PENNSYLVANIA...
AT 813 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR GIRARD...MOVING EAST AT 45 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...ERIE AND
NORTH EAST.
LAT...LON 4200 7976 4200 7964 4199 7962 4192 7965
4190 8051 4199 8052 4210 8019 4217 8012
4217 8009 4215 8007 4216 8004 4220 7997
4223 7985 4227 7978 4227 7975
TIME...MOT...LOC 0015Z 254DEG 40KT 4205 8035
$$
WILLARD960
WWUS51 KCLE 140040
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
840 PM EDT THU MAY 13 2010
PAC049-140100-
/O.CON.KCLE.SV.W.0034.000000T0000Z-100514T0100Z/
ERIE PA-
840 PM EDT THU MAY 13 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR ERIE COUNTY IN NORTHWEST PENNSYLVANIA...
AT 836 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR ERIE...MOVING EAST AT 45 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...NORTH
EAST.
LAT...LON 4200 7976 4200 7964 4199 7962 4192 7965
4190 8051 4199 8052 4210 8019 4217 8012
4217 8009 4215 8007 4216 8004 4220 7997
4223 7985 4227 7978 4227 7975
TIME...MOT...LOC 0040Z 254DEG 40KT 4216 8003
$$
WILLARD941
WWUS51 KCLE 140102
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
902 PM EDT THU MAY 13 2010
PAC049-140113-
/O.EXP.KCLE.SV.W.0034.000000T0000Z-100514T0100Z/
ERIE PA-
902 PM EDT THU MAY 13 2010
...THE SEVERE THUNDERSTORM WARNING FOR ERIE COUNTY IN NORTHWEST
PENNSYLVANIA EXPIRED AT 900 PM EDT...
LAT...LON 4200 7976 4200 7964 4199 7962 4192 7965
4190 8051 4199 8052 4210 8019 4217 8012
4217 8009 4215 8007 4216 8004 4220 7997
4223 7985 4227 7978 4227 7975
TIME...MOT...LOC 0040Z 254DEG 40KT 4216 8003
$$
WILLARDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 7:03 PM EDT, 56 minutes earlier.
Area forecast discussion, May 13, 7:03 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 703 PM EDT THU MAY 13 2010 .SYNOPSIS... LOW PRESSURE MOVING NORTHEAST OF THE LAKES BY FRIDAY MORNING WILL DRAG A COLD FRONT ACROSS OUR AREA TONIGHT. HIGH PRESSURE WILL MOVE EAST ACROSS THE REGION ON THE WEEKEND. A LOW WILL TRACK ACROSS OHIO MONDAY NIGHT AND TUESDAY BEFORE HIGH PRESSURE RETURNS BY NEXT THURSDAY. && .NEAR TERM /THROUGH FRIDAY/... WIND SHEAR AND INSTABILITY WILL CONTINUE TO SUPPORT STRONG TO SEVERE STORMS WELL INTO TONIGHT UNTIL A COLD FRONT CROSSES MOST OF THE CWA THE SECOND HALF OF THE NIGHT. INITIAL STORMS WILL HAVE MORE OF A TORNADIC THREAT AS LOW LEVEL DIRECTIONAL SHEAR GREATEST THEN. WITH MUCH OF THE HEAVIER RAIN SHIELD STAYING NORTH OF THE AREA AND CONVECTION TENDING TO BE SCATTERED IN NATURE AND FAST MOVING...ANY POSSIBLE FLOODING THREAT WOULD BE VERY LOCALIZED SO NOT ISSUING A BROAD FLOOD WATCH. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... DRIER AND COOLER AIR SPREADING OVER THE REGION BEHIND THE FRONT FRI MORNING. LINGERING THREAT FOR SHOWERS IN THE EAST FOR THE MORNING. DRY SLOT AROUND 850 MB SHIFTS SE BY THE END OF THE DAY AND HIGH RH LEVELS DROP SE BACK INTO THE CWA FOR FRI NIGHT. HIGH PRESSURE SLOWLY BUILDING TOWARD THE AREA PROVIDING GENERAL SUBSIDENCE SO NOT EXPECTING MEASURABLE SHRA TO DEVELOP BUT A FEW SPRINKLES NOT OUT OF THE QUESTION FOR THE SNOWBELT WHERE LAKE ENHANCEMENT BECOMES A BIT MORE FAVORABLE FOR SECOND HALF OF FRI NIGHT. EXCEPT FOR ANY MORNING SPRINKLES IN THE SNOWBELT SAT MORNING...DRY WEATHER WILL PREVAIL THROUGH SUNDAY AS HIGH PRESSURE MOVES EAST ACROSS THE AREA. SLIGHTLY BELOW NORMAL TEMPS LIKELY TO HANG ON THROUGH SUNDAY AS ADDED CLOUDS DELAY WARMUP. AN INCREASING SOUTH FLOW WILL BRING DEEP MOISTURE BACK INTO THE CWA SUN NIGHT. OVERRUNNING LIFT PRESENT. NOT COMFORTABLE WITH A COMPLETELY DRY FORECAST FOR THEN SO WILL ADD CHANCE INTO THE FORECAST FOR MAINLY SW HALF OF AREA. && .LONG TERM /MONDAY THROUGH THURSDAY/... OVERALL THE GFS AND ECMWF ARE RATHER SIMILAR THROUGH THIS PERIOD WITH THE EXCEPTION THAT THE EURO IS SLOWER IN LIFTING OUT THE CUT OFF LOW OVER THE REGION TOWARD THE END OF THE PERIOD. GOOD AGREEMENT IS SEEN IN THE MONDAY INTO EARLY WEDNESDAY PERIOD WITH A GOOD CHANCE OF SHOWERS WITH THE UPPER TROUGH NEAR THE REGION. WILL INCREASE POPS FOR WEDNESDAY AND NOT MENTION RAIN ON THURSDAY BUT IF THE EURO IS CORRECT WE WILL NEED TO CONTINUE THE CHANCE OF RAIN. HAVE USED HPC AND MOS GUIDANCE WITH MINOR CHANGES. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... WARM FRONT NORTH OF THE AREA...WE WILL CONTINUE TO LOOK FOR TSTM DEVELOPMENT THE REMAINDER OF THIS EVENING AND TONIGHT. SOME RAIN SHOWERS AND MVFR CONDS POSSIBLY BEHIND THE COLD FRONT. A HIGH PRESSURE RIDGE WILL BUILD INTO THE AREA ON FRIDAY AND THE RESULT SHOULD BE SOME VFR CONDS BY AFTERNOON. .OUTLOOK...VFR CONDS SATURDAY AND VFR CONDS PART OF SUNDAY...THEN NON VFR CONDS EXPECTED IN CONVECTION FOR MONDAY AND TUESDAY. && .MARINE... LOW PRESSURE OFF TO THE WEST WILL ALLOW FOR SOUTHEAST TO SOUTH WINDS OVER THE LAKE THIS EVENING AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AND IMPACT AREAS OF THE LAKE LATER THIS AFTERNOON AND EVENING. SOME OF THE STORMS MAY BE SEVERE. THE COLD FRONT ASSOCIATED WITH THE LOW PRESSURE WILL CROSS THE LAKE FRIDAY MORNING ALLOWING FOR SOUTHWEST WINDS TO TURN WEST. WINDS AND WAVES ARE EXPECTED TO INCREASE FOR A PERIOD DURING THE DAY FRIDAY BUT THEN SUBSIDE AS HIGH PRESSURE BUILDS OVERHEAD THROUGH FRIDAY NIGHT AND SATURDAY. HIGH PRESSURE WILL REMAIN ACROSS THE LAKE THROUGH MUCH OF THE WEEKEND...THEN ANOTHER LOW PRESSURE WILL APPROACH THE LAKE MONDAY AND MOVE OVER THE AREA MONDAY NIGHT. THIS AREA OF LOW PRESSURE MAY LINGER IN VICINITY OF THE LAKE ON TUESDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...ADAMS NEAR TERM...ADAMS SHORT TERM...ADAMS LONG TERM...REL AVIATION...BC MARINE...ABE
Hazardous weather outlook, May 13, 1:57 PM EDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 157 PM EDT THU MAY 13 2010 LEZ061-147>149-167>169-OHZ012>014-021>023-032-033-089-PAZ001>003- 141800- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-WILLOWICK TO GENEVA- ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH- CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LAKE-GEAUGA- ASHTABULA INLAND-SUMMIT-PORTAGE-TRUMBULL-STARK-MAHONING- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 157 PM EDT THU MAY 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE MAIN THREATS ARE DAMAGING WINDS AND TORNADOES. THE THREAT FOR SEVERE WEATHER IS EXPECTED TO DIMINISH WITH TIME OVERNIGHT AS THE ATMOSPHERE BECOMES LESS UNSTABLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS THE POSSIBILITY FOR STRONG TO SEVERE THUNDERSTORMS AGAIN ON MONDAY AND MONDAY NIGHT AS ANOTHER WARM FRONT AND ASSOCIATED LOW PRESSURE SYSTEM MOVE INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. LEZ142>146-162>166-OHZ003-006>011-017>020-027>031-036>038-047-141800- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA-HURON-MEDINA-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-MARION-MORROW-HOLMES-KNOX- 157 PM EDT THU MAY 13 2010 ...TORNADO WATCH 167 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE MAIN THREATS ARE DAMAGING WINDS AND TORNADOES. THE THREAT FOR SEVERE WEATHER IS EXPECTED TO DIMINISH WITH TIME OVERNIGHT AS THE ATMOSPHERE BECOMES LESS UNSTABLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS THE POSSIBILITY FOR STRONG TO SEVERE THUNDERSTORMS AGAIN ON MONDAY AND MONDAY NIGHT AS ANOTHER WARM FRONT AND ASSOCIATED LOW PRESSURE SYSTEM MOVE INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.